Jump to content
Guests can now reply in ALL forum topics (No registration required!) ×
Guests can now reply in ALL forum topics (No registration required!)
In the Name of God بسم الله

Search the Community

Showing results for tags 'VERY DANGEROUS'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Religion Forums
    • General Islamic Discussion
    • Shia/Sunni Dialogue
    • Christianity/Judaism Dialogue
    • Atheism/Other Religions
    • Minor Islamic Sects
    • Jurisprudence/Laws
  • Other Forums
    • Politics/Current Events
    • Social/Family/Personal
    • Science/Health/Economics
    • Education/Careers
    • Travel/Local Community
    • Off-Topic
    • Poetry and Art
  • Language Specific
    • Arabic / العَرَبِية
    • Farsi / فارسی
    • Urdu / اُردُو‎
    • Other languages [French / français, Spanish / español, Chinese / 汉语, Hindi / हिन्दी, etc.. ]
  • Site Support
    • Site Support/Feedback
    • Site FAQs
  • The Hadith Club's Topics
  • Food Club's Topics
  • Sports Club's Topics
  • Reverts to Islam's Topics
  • Travel Club's Topics
  • Mental Health/Psych Club's Topics
  • Arts, Crafts, DIY Club's Topics
  • The Premier League Club's Topics
  • Quit Smoking's Topics

Blogs

There are no results to display.

There are no results to display.


Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Joined

  • Start

    End


Group


Facebook


Website URL


Yahoo


Skype


Location


Religion


Mood


Favorite Subjects

Found 1 result

  1. 'You could kill yourself without knowing it': Warning over hidden danger of taking too much Paracetamol By Jenny Hope Last updated at 7:41 AM on 23rd November 2011 Risk of dying from liver failure higher from accidental overdose than deliberate suicide attempts Paracetamol is a safe and effective painkiller when the correct amount is taken Warning: It is too easy to 'top up' the dose of paracetamol without realising the dangers, say researchers Taking too much paracetamol in pills and cold remedies could kill you, warn British researchers. Victims of ‘staggered’ overdoses often fail to realise the amount they are taking could be fatal over a few days, they say. Experts have also pointed out, however, that many of us will be taking paracetamol or combination remedies containing the drug this winter to combat colds and flu, and that it is a safe and effective painkiller when the correct amount is taken. A study shows the risk of dying from liver failure is higher from accidental overdose than deliberate suicide attempts. This is because people report feeling unwell to GPs or accident and emergency departments without knowing the cause, making it difficult to diagnose and treat in time. It is too easy to ‘top up’ the dose without realising the dangers, they warn. Eight 500mg tablets a day – the equivalent of 4g – should be the maximum daily dose. In the study, a team led by Dr Kenneth Simpson analysed data from 663 patients who had been admitted to the Edinburgh Royal Infirmary between 1992 and 2008 with liver damage caused by paracetamol. They found 161 people with an average age of 40 had taken a staggered overdose, usually to relieve stomach and back pain, headache or toothache. Two out of five died from liver failure – a higher fatality rate than recorded for deliberate overdosing, says a report in the British Journal of Clinical Pharmacology. Dr Simpson, of Edinburgh University and the Scottish Liver Transplantation Unit, said staggered overdoses can occur when people have pain and repeatedly take a little more paracetamol than they should. He said: ‘They haven’t taken the sort of one-off massive overdoses taken by people who try to commit suicide, but over time the damage builds up and the effect can be fatal. ‘They are often taking paracetamol for pain and they don’t keep track of how much they’ve consumed over a few days. ‘But on admission, these staggered overdose patients were more likely to have liver and brain problems, require kidney dialysis or help with breathing and were at greater risk of dying than people who had taken single overdoses.’ Hospital doctors may find low levels of paracetamol in the blood of people suffering from staggered overdoses even though they are at high risk of liver failure and death. Dr Simpson said some people reacted worse to a lower dose than others, with high alcohol consumption exacerbating the problem – and it was not possible to identify them in advance. He said 10g was the lowest amount in the study leading to death while 24g over 24 hours was a recognised fatal dose. ‘The safest thing to do is monitor how much you’re taking and do not exceed eight 500mg tablets in a day,’ he said. Normal quantities of the drug are broken down harmlessly by the body but excessive amounts can accumulate in the liver, leading to irreversible damage. http://www.dailymail.co.uk/news/article-2064964/Warning-hidden-danger-taking-Paracetamol.html#ixzz1ec6oRZnZ
  • Recently Browsing   0 members

    No registered users viewing this page.

×
×
  • Create New...